Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 325, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 30, 2006, 2:44 PM CDT for Jefferson County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 30, 2006, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:55 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 30, 12:55 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CDT SUN JUL 30 2006 .UPDATE...ADDED 18Z AVIATION DISCUSSION. && .DISCUSSION...CURRENT RADAR AT 17Z STILL HAS A PERSISTENT AREA OF RAIN ACROSS THE SOUTHEAST PART OF THE FORECAST AREA. RADAR IS INDICATING 3+ INCHES OF RAIN ACROSS CHAMBERS AND LEE COUNTIES. DID AN AFTERNOON UPDATE BASED ON CURRENT TRENDS AND LAPS DATA. WILL HAVE CHANCE NORTH TO CATEGORICAL SOUTHEAST. DID NOT MAKE ANY CHANGES TO HIGHS. BASED ON CLOUD COVER WOULD THINK HIGHS SHOULD BE IN THE UPPER 80S NORTH TO LOWER 90S SOUTH...BUT THE 24 HOUR CHANGE IS SHOWING WARMER TEMPS THAN YESTERDAY. SO...WILL NOT MAKE ANY CHANGES TO HIGHS. 80 && .AVIATION...DISCUSSION FOR 18Z TAFS. FIRST SIX HOURS OR SO OF THIS TAF CYCLE ARE LARGELY BASED ON RADAR TRENDS...AND ALSO WHAT HAS BEEN THE NORM OVER THE LAST FEW DAYS. INCLUDED THUNDERSTORMS...EITHER PREVAILING OR TEMPO AT EVERY TAF SITE. OF COURSE IFR CONDITIONS WILL OCCUR WHERE THUNDERSTORMS ARE PRESENT...BUT OTHERWISE MVFR AND VFR CONDITIONS WILL DOMINATE. CLOUD BASES SHOULD BE AROUND 3000 FEET AS THE CUMULUS FIELD CONTINUES TO DEVELOP THIS AFTERNOON. STORM HEIGHTS WILL AVERAGE AROUND 30000 FEET BUT THE STRONGER STORMS MAY APPROACH 45000. OVERNIGHT...RAIN AND THUNDERSTORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET. PATCHY FOG LOOKS LIKE A GOOD BET ONCE AGAIN. VISIBILITY WILL LIKELY DROP TO BETWEEN 3 AND 5 MILES AREA WIDE BETWEEN 09 AND 13Z. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jul 30, 2:15 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT SUN JUL 30 2006 ALZ011>015-017>050-311900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 215 PM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON HOURS ACROSS MUCH OF CENTRAL ALABAMA ON SUNDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH... LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AREAS ALONG AND WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20 LOOK TO BE THE MOST FAVORABLE LOCATIONS FOR STRONG STORMS. COVERAGE AND INTENSITY OF THESE STORMS SHOULD DECREASE AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
In the hours before
Special weather statement, Jul 30, 1:39 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT SUN JUL 30 2006 ALZ040-301900- DALLAS- 139 PM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 200 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TYLER...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 200 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:37 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 23 min |
| Jul 30, 8:49 AM CDT | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
| Jul 30, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 26 min |
| Jul 30, 2:41 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 34 min |
| Jul 30, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 27 min |
| Jul 30, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 35 min |
| Jul 30, 4:25 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.